Depo provera black box warning

Common Questions and Answers about Depo provera black box warning

depo-provera

Avatar f tn Dear Elise I do not think that depoprovera will mask the symptoms of oavrian cancer. The main consequnece of depoprovera is not having a period. emedicine has a good summary. I have pasted it below best wishes Injectable Depomedroxyprogesterone Acetate DMPA is a suspension of microcrystals of a synthetic progestin that is injected intramuscularly. Pharmacologically active levels are achieved within 24 hours after injection, and serum concentrations of 1 ng/mL are maintained for 3 months.
363110 tn?1340924019 Hey ladies, I thought I'd put this warning out there since many women DO NOT KNOW about a certain risk with Depo. Depo Provera has been given a Black Box warning label from the FDA because it can cause bone density lost. The makers reccomend that after 3 years of being on depo you begin getting your Bone Density checked 1x a year. Because bone density loss can lead to osteoporosis or brittle bones. Some doctors reccomend Depo for no longer than 3 years because of this risk.
Avatar f tn So i started the Depo-Provera Shot in November its now March and i just randomly started spotting. When i first went on it my doctor said it stops periods. Well for the past 3 days I've been spotting and don't know why. Can i be having implantion bleeding?
Avatar n tn even though theres a black box warning on it not to use it after two years... but had my pap yesterday and my results will be in soon ... been with my same partner since my last pap and even longer then that...every thing was clean on my last pap/ std test.. i know 100% he hasnt been with anyone else... but these small paper cut type things have been showing up every so often ... my doc said it looked like little nicks from shaving .. but i know its not.. dryness sounds more like it..
Avatar n tn In November I had the depo provera shot. I didn't have my period for 2 weeks and then it came and has not stopped. It's now 3 days until August. I have a doctor appt. for the 1st and that was the soonest I can be seen. I want it to go away. I'm scared it won't. I think I'm getting anemic and that might explain some of my severe exhaustion etc. But it's been 8monthes almost 9. Know one told me this was a possible side effect.
Avatar n tn tetanus, polio, tb and rubella vaccinations and depo provera. There is a small note on the box, but like I say - my doctor told me it shouldnt have been a problem. I know for next time (and i hope i never need proper antidepressants), and for anyone else i suppose. The good news is - afetr six weeks, quit smoking and also quit zyban, and if i never injest either again - it will be too soon!
1160836 tn?1332333769 I don't have PCOS just simply haven't ovulated in 4 months. Last regular AF was November 09. All my other's have been Provera induced. Did clomid 50 mg last cycle and still didn't ovulate. This next cycle doing provera agian and clomid 100 mg. Hopefully I ovulated. Have my fingers crossed. SBD!
Avatar n tn Massive doses of birth control pills (which we don't want, because of all the side effects), or to take Provera, which is a hormone. We chose the Provera. Last night I took the last pill... I was told to take it for 5 days and then I should start my period again. She said if this period lasts longer than 2 weeks to come back. I haven't started up again yet, but it hasn't even been 24 hours since my last dose. So hopefully this turns out well.
280700 tn?1210287416 I also took clomid 50mg last month and never ovulated, so the cycle was a bust and the doctor prescribed Provera again casue it could be some time before i get my period. He upped my dosage to 100mg and i'm on day 3 today of clomind. I'm basically taking clomid cd 2-6 as the specialist wanted and then he will start monitoring me on CD 9. I'm also getting IUI done so hopefully tis would help but if I don't ovulate then this cycle would be a bust also. I'm crossing my fingers as well.
Avatar n tn I've tried a lot of hair masks, lotions, I tried natural masks,olive oil, black tea, nothing helped. I have no other solution than to take the pills again as there are ways to reduce the damage BCP bring by eating healthy foods, excercising, but it looks like there is no way to stop shedding.
Avatar n tn This compares with 10 for the normal IUCD, 20 for the Pill and 10-15 for the injection (Depo Provera). This is comparable to the effectiveness of sterilisation. Mirena acts as a contraceptive in two ways: it makes the mucus at the neck of the womb (the cervix) much thicker, preventing sperm from getting through and it also makes the lining of the womb extremely thin, stopping implantation. In some women it prevents egg release (ovulation). A.
Avatar n tn I too noticed this sticky crown issue about a week ago. I am 26 and do not have any more stress in my life than usual. I am on the Depo-Provera shot for birth control and read that Depo-Ralovera (a very similar shot) can cause greasy hair. (http://www.wrongdiagnosis.com/symptoms/greasy_hair/side-effects.htm) I wonder if I could have received the wrong shot when I was in about 2 weeks ago, the names are so similar.
1294995 tn?1330666336 I'm 4 days past provera and nothing yet. I'm getting alittle worried because I've been on provera like 6 times and almost always like clock work I get it two days after stopping it. I'll wait until it's been 7 days past then I'll call my dr. Didn't realize I could wish so much for AF :-) Well I have enjoyed this day off. Back to work tomorrow. Hope you all had a great weekend :-) SSBD!!!!
Avatar n tn thinks either adenomyosis or endo, but she told me if yaz doesnt help the next step might be the depo provera shot I dont know much about it but that may be a possibility for you, or possibly even lupron depo she suggested, even though I think you get many side effects from it. It's like a fake menopause! Well good luck lemme know how things works out!
162948 tn?1205256292 i had my iud out in the last part of november and been trying for a baby and i still dont know if i am or not but i am bleeding black stuff could i be pregnant? jan i started bleeding for one day and stoped i need help and someone help me try and figure this out i had iud for 4 years.
Avatar n tn I had the novasure procedure done almost exactly a year ago. I was on Depo for 5 years and than started bleeding one day last year out of the blue and never stopped. I almost died, it was very frighting. I have had no period since than. But yesterday I started bleeding and pretty heavy. Not enough that I'm going to bleed to death, but a lot. Has any one had this happen to them and is this normal? I feel like I should have my Uterus taken out and not deal with this any more.
Avatar n tn I can tell you this I dont have cats and live a crazy life so I dont think its any of that. So cat lovers your safe. Keep the litter box clean and hug your kittys.